What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 8, 11:26 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 8, 11:26 AM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1126 AM CST Mon Jan 8 2024
...New AVIATION...
.UPDATE...
Issued at 930 AM CST Mon Jan 8 2024
Water vapor this morning showcases a defined upper level low that
continues to spin and mature as it enters the Oklahoma panhandle.
Pressure gradient across the Four State has tightened as a result
of the influence of the low, thus explaining the increase in sfc
winds over the last 2-3 hours. At 0926 LST, the KSHV ASOS reported
a wind gust of 36 MPH.
As the low ejects NE this afternoon, a sfc warm front will lift
across parts of the FA, exposing a warm sector of supportive
instability for sfc based thunderstorms to possibly develop
across the lower Toledo Bend and Angelina National Forest region.
North of this, supportive elevated instability will allow for
multi-cell thunderstorm development with the main concern being
for thunderstorm associated severe winds along with the threat
for hail. Tornado threat locally remains lower than areas closer
to the coast, but non-zero as any sfc based instability that
materializes across the southern zones could support the threat
of a brief spin-up. Heavy rainfall threat will be mainly
positioned across the SE parishes of the LA forecast zones as pre-
frontal convection, followed up by frontal based convection, will
impact this region more than other sectors of the forecast area.
RK
&&
.SHORT TERM...
(Monday through Tuesday)
Issued at 310 AM CST Mon Jan 8 2024
The very active short-term should kick off right on queue this
morning, as the closed low over the TX Panhandle is beginning to
pivot east. Rain chances will dramatically increase by daybreak,
with widespread rain chances remaining in the forecast through
tonight. Most locations will see between 1-2 inches of rainfall,
with the bulk of this rain falling with the main line during the
afternoon hours. However, once the main line fills in and moves
east, the rain chances will quickly fall as that line keeps
moving. Widespread severe weather also appears unlikely with this
system, but a Marginal Risk still remains in place for an
isolated strong to severe thunderstorm.
The pressure gradient both in front of, and behind this low
remains very tight, with sustained winds both today and tomorrow
likely to exceed 20+ MPH. As such, I have extended the Wind
Advisory through the afternoon hours tomorrow, matching with our
neighbors, and anticipated conditions a bit better. It also still
looks like a narrow window for winter precipitation exists in our
north zones tonight, but temperatures will quickly jump above
freezing right after this window opens. As such, some locations
could see some very light accumulation, which should quickly melt
off as the morning progresses.
/44/
&&
.LONG TERM...
(Tuesday Night through Monday)
Issued at 310 AM CST Mon Jan 8 2024
By Tuesday night, we should see clearing skies and diminishing
winds, as high pressure settles over the region. This should allow
for very good radiational cooling in the post frontal airmass.
Expect widespread frosty conditions, as morning lows on Wednesday
morning should start off in the 20s areawide. Quiet weather is on
tap for Wednesday, with afternoon highs ranging from the mid 50s to
near 60 degrees. Southerly winds will return as the high slides east
of the region Wednesday night into Thursday. This will result in a
warming trend over the area ahead of another big trough and cold
front diving southward out of the Great Basin region, but quiet
conditions will remain. Highs will climb into the 60s, and possibly
near 70 degrees across the area Thursday afternoon.
However, rain chances will likely return by Thursday evening and
ramp up through Friday as the aforementioned trough ejects out of the
SW CONUS into the Southern Plains. Although widespread beneficial
rainfall is expected with this system, the main concern is trending
towards a very cold airmass moving into the region behind the trough
and cold front passage. Some of the ensembles are suggesting this
could be the coldest airmass so far in this winter season. Also,
long-term models are trending towards some of that colder air moving
into the region before the moisture exits Friday, resulting in a
brief change over to wintry precip, especially north of Interstate
20. As of now, confidence remains low for any wintry precip due to
the lack of model consistency. But, with the latest trends this will
be something to closely monitor as we approach this event. Quiet
weather is expected to return for next weekend, along with below
normal temperatures. Beyond next weekend long-term progs are hinting
at another system moving into the region for the the first part of
the following work week. This could result in more widespread rain,
and possibly a chance for more wintry precip.
/20/
&&
.AVIATION...
(18Z TAFS)
Issued at 1116 AM CST Mon Jan 8 2024
Dense OVC prevails across the airspace for the 08/18z TAF period
as a maturing upper low spins west of the area. Pre-frontal
convection will continue to work across the airspace this
afternoon as a warm front lifts north, with a cold front progged
to slice across the region later this evening. As the front
approaches, pre-frontal TSRA/RA and reduced VSBY will lower
flight categories as sfc terminal winds will remain elevated,
ranging between 15-20 kts, gusting as high as 30-35 kts at times.
As the front moves through, frontal associated convection will
result in lowering CIGs and increasing terminal winds as flight
categories remain in the IFR/LIFR category. Post frontal passage,
VSBY and CIGs will gradually improve. Terminal winds however will
continue to remain elevated through the end of the period.
RK
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 60 37 48 31 / 100 30 0 0
MLU 61 39 48 28 / 100 90 0 0
DEQ 49 32 43 23 / 100 20 10 0
TXK 54 35 43 28 / 100 30 0 0
ELD 56 35 44 26 / 100 80 0 0
TYR 60 34 48 32 / 100 10 0 0
GGG 61 35 48 29 / 100 10 0 0
LFK 66 34 50 31 / 100 30 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 6 PM CST Tuesday for ARZ050-051-059>061-
070>073.
LA...Wind Advisory until 6 PM CST Tuesday for LAZ001>006-010>014-
017>022.
OK...Wind Advisory until 6 PM CST Tuesday for OKZ077.
TX...Wind Advisory until 6 PM CST Tuesday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...44
LONG TERM....20
AVIATION...53Hazardous weather outlook, Jan 8, 11:06 AM CST, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1106 AM CST Mon Jan 8 2024
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1106 AM CST Mon Jan 8 2024
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST TUESDAY...
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
A series of disturbances will bring widespread showers and embedded
thunderstorms to the region today. Can't rule out some isolated
strong to severe thunderstorms, especially across portions of Deep
East Texas and Central Louisiana this afternoon. Damaging winds and
large hail are the greatest threat, but an isolated tornado can't be
ruled out. In addition to the severe weather threat, strong gusty
winds will be possible today. A Wind Advisory is in effect, as
southerly winds up to 25 mph, with gusts up to 45 mph will be
possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gusty conditions will return to the region on Tuesday along with
much cooler conditions. A Wind Advisory is in effect through 6 PM
Tuesday, as we can expect sustain northerly winds near 20 mph with
gusts near 45 mph. Freezing temps will be possible areawide
Wednesday morning. Another strong cold front will bring more
widespread rainfall to the region on Thursday night and Friday, along
with the chance for more severe weather. Behind this front, models
suggest some of the coldest air of the current winter season will
move into the region. There is also a slight chance for a change over
to some wintry precipitation north of Interstate 20 Friday, as
colder air quickly funnels into the region. Dry conditions should
return for next weekend, with below normal temperatures.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
13
In the hours before
Special weather statement, Jan 8, 11:57 AM CST, 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1157 AM CST Mon Jan 8 2024
TXZ165>167-081830-
Sabine TX-Angelina TX-San Augustine TX-
1157 AM CST Mon Jan 8 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ANGELINA...SAN
AUGUSTINE AND NORTHWESTERN SABINE COUNTIES THROUGH 1230 PM CST...
At 1156 AM CST, Doppler radar was tracking a strong thunderstorm 11
miles north of Ebenezer, moving northeast at 60 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Milam, San Augustine, Hemphill, Pineland, Macune, Bland Lake,
Rosevine, Broaddus, Bronson, McElroy, Denning, and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3115 9435 3122 9433 3123 9432 3124 9433
3164 9424 3158 9400 3143 9376 3110 9413
3109 9420
TIME...MOT...LOC 1756Z 205DEG 51KT 3120 9421
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH